Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 101, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 25, 2004, 4:34 PM CDT for Marshall County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 25, 2004, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Marshall County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHUN 252134 SVRHUN ALC095-252215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 434 PM CDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN NORTHEAST ALABAMA * UNTIL 515 PM CDT * AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 4 MILES WEST OF GUNTERSVILLE TO 5 MILES SOUTHEAST OF ARAB...MOVING EAST AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... ARAB. GUNTERSVILLE. ALBERTVILLE. STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. STAY AWAY FROM WINDOWS. LAT...LON 3449 8635 3426 8658 3408 8629 3432 8606 $$ BCC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:05 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 25, 3:05 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 305 PM CDT SUN JUL 25 2004 .DISCUSSION... THE UNSTABLE AIR MASS IN PLACE OVER THE TN VALLEY WAS IGNITED THIS AFTERNOON BY MESOSCALE VORTICES ALOFT OVER WESTERN TN AND WESTERN MS. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH 9 PM OR SO. THE UPPER AIR PATTERN IS ON TRACK WITH PREDICTIONS. A CLOSED LOW OVER IA/MO TONIGHT WILL MOVE EAST SOME MONDAY AND THEN TURN NORTHEAST TOWARD THE GREAT LAKES TUESDAY. AS THAT HAPPENS... A SHORT WAVE MOVING THROUGH THE BASE OF THE TROUGH WILL BRING GOOD COVERAGE OF RAIN TO OUR WHOLE AREA MONDAY. A SURFACE BOUNDARY CURRENTLY TO THE WEST AND NORTH WILL BE DRAGGED THROUGH ON TUESDAY...BRINGING AN END TO THE MUCH NEEDED RAIN. MINOR RIDGING AFTER THE TROUGH WILL KEEP IT DRY THROUGH THURSDAY. RAIN CHANCES WILL RETURN AGAIN FRIDAY THROUGH SUNDAY AS ANOTHER TROUGH TAKES SHAPE OVER SOUTH-CENTRAL AND FOLLOWS A TRACK TOWARD THE MIDDLE OF THE NATION. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 72 87 69 86 / 60 60 50 20 SHOALS 73 86 68 85 / 50 60 50 20 CULLMAN 72 87 70 86 / 60 60 50 20 FAYETTEVILLE 71 87 69 85 / 60 60 50 20 FT PAYNE 72 85 71 86 / 60 60 50 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && SCHAUB
Hazardous weather outlook, Jul 25, 11:45 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1145 AM CDT SUN JUL 25 2004 ALZ001>010-016-TNZ076-096-097-261000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1145 AM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... A FRONTAL BOUNDARY...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ISOLATED SEVERE WEATHER WILL BE POSSIBLE AS THESE STORMS MOVE ACROSS THE TENNESSEE VALLEY. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS TO 60 MPH STARTING EARLY THIS AFTERNOON AND CONTINUING INTO THE EVENING HOURS. WITH LIGHT WINDS ALOFT...SHOWER AND THUNDERSTORM MOVEMENT WILL BE QUITE SLOW WHICH COULD ALSO RESULT IN BRIEF BUT LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE FRONTAL BOUNDARY SHOULD SAG THROUGH THE AREA ON MONDAY WITH SHOWERS AND THUNDERSTORMS LIKELY WITH ITS PASSAGE. DRIER WEATHER WILL RETURN FOR MUCH OF THE MID WEEK PERIOD BEFORE LOW CHANCES FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS RETURN BY THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH THE PERIOD. 09
In the hours before
Special weather statement, Jul 25, 2:05 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 PM CDT SUN JUL 25 2004 ALZ004-251945- LAWRENCE- 205 PM CDT SUN JUL 25 2004 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM IN LAWRENCE COUNTY... A STRONG THUNDERSTORM LOCATED 5 MILES SOUTHEAST OF MOULTON WILL MOVE NORTHEAST AT 15 MPH...AND AFFECT MOULTON AND LOCATIONS ALONG HIGHWAY 24 THROUGH 245 PM. STRONG WIND GUSTS FROM 40 TO 50 MPH AND SIGNIFICANT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM. LOCALLY HEAVY DOWNPOURS WITH RAINFALL AMOUNTS OF UP TO ONE INCH WILL ALSO BE POSSIBLE THROUGH 245 THIS AFTERNOON. RESIDENTS ARE ENCOURAGED TO TAKE MOVE INDOORS AS THE STORM PASSES. MOTORISTS SHOULD BE ALERT FOR VERY HEAVY RAIN AND PONDING OF WATER ON AREA ROADWAYS. PB
Special weather statement, Jul 25, 2:45 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 245 PM CDT SUN JUL 25 2004 ALZ006-252030- MADISON- 245 PM CDT SUN JUL 25 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS APPROACHING MADISON COUNTY... A LINE OF THUNDERSTORMS LOCATED ALONG THE MADISON COUNTY LINE WILL PUSH INTO THE HARVEST...CAPSHAW...MADISON...HUNTSVILLE AND TRIANA AREAS BY 3 PM. STRONG WIND GUSTS TO 45 MPH...PEA SIZE HAIL AND SIGNIFICANT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS LINE. LOCALLY HEAVY DOWNPOURS WITH RAINFALL AMOUNTS UP TO ONE INCH WILL ALSO ACCOMPANY THE STORMS. RESIDENTS ARE ENCOURAGED TO TAKE MOVE INDOORS UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD BE ALERT FOR VERY HEAVY RAIN AND PONDING OF WATER ON AREA ROADWAYS. PB
Special weather statement, Jul 25, 2:47 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 247 PM CDT SUN JUL 25 2004 ALZ002-003-252015- COLBERT-FRANKLIN AL- 247 PM CDT SUN JUL 25 2004 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM ALONG THE FRANKLIN COLBERT COUNTY LINE... A STRONG THUNDERSTORM HAS DEVELOPED BETWEEN RUSSELLVILLE AND LITTLEVILLE ALONG THE FRANKLIN COLBERT COUNTY LINE. THIS STORM IS DRIFTING TO THE NORTHEAST AT LESS THAN 5 MPH...AND WILL AFFECT FAR EASTERN PORTIONS OF COLBERT COUNTY THROUGH 315 PM. STRONG WIND GUSTS TO 45 MPH...PEA SIZE HAIL AND SIGNIFICANT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS LINE. LOCALLY HEAVY DOWNPOURS WITH RAINFALL AMOUNTS UP TO ONE INCH WILL ALSO ACCOMPANY THE STORMS. RESIDENTS ARE ENCOURAGED TO TAKE MOVE INDOORS UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD BE ALERT FOR VERY HEAVY RAIN AND PONDING OF WATER ON AREA ROADWAYS. BCC
Local storm report, Jul 25, 2:59 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
259 PM CDT SUN JUL 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 PM LIGHTNING MOULTON 34.48N 87.28W
07/25/2004 LAWRENCE AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ALONG COURT STREET IN DOWNTOWN
MOULTON.
0145 PM LIGHTNING MOULTON 34.48N 87.28W
07/25/2004 LAWRENCE AL EMERGENCY MNGR
TRANSFORMER STRUCK BY LIGHTNING. NUMEROUS POWER OUTAGES.
&&
AWIPSUSRLocal storm report, Jul 25, 3:11 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
311 PM CDT SUN JUL 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG MOULTON 34.48N 87.28W
07/25/2004 LAWRENCE AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ALONG COURT STREET IN DOWNTOWN
MOULTON.
0145 PM LIGHTNING MOULTON 34.48N 87.28W
07/25/2004 LAWRENCE AL EMERGENCY MNGR
TRANSFORMER STRUCK BY LIGHTNING. NUMEROUS POWER OUTAGES.
&&
PBSpecial weather statement, Jul 25, 4:24 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 424 PM CDT SUN JUL 25 2004 ALZ008-016-252215- CULLMAN-MARSHALL- 424 PM CDT SUN JUL 25 2004 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORMS ACROSS CULLMAN AND MARSHALL COUNTIES... AT 424 PM...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR HOLLY POND IN FAR EASTERN CULLMAN COUNTY...TO NEAR ARAB IN WESTERN MARSHALL COUNTY. THIS LINE WAS MOVING EAST AT LESS THAN 5 MPH AND WILL AFFECT THE GUNTERSVILLE LAKE AREA...AS WELL AS THE CITY OF GUNTERSVILLE ITSELF BY 5:15 PM. ANOTHER STRONG THUNDERSTORM WAS APPROACHING CULLMAN COUNTY FROM THE WEST ALONG SMITH LAKE. THIS STORM IS MOVING EAST AT AROUND 10 MPH...AND WILL AFFECT CRANE HILL AND GOOD HOPE BY 5:15 PM. DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS TO 45 MPH... AND PEA SIZE HAIL WILL BE POSSIBLE WITH BOTH OF THESE STORM SYSTEMS. LOCALLY HEAVY DOWNPOURS WITH RAINFALL AMOUNTS UP TO ONE INCH WILL ALSO ACCOMPANY THE STORMS. RESIDENTS ARE ENCOURAGED TO MOVE INDOORS UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD BE ALERT FOR VERY HEAVY RAIN AND PONDING OF WATER ON AREA ROADWAYS. BCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:25 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 35 min |
| Jul 25, 1:48 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 42 min |
| Jul 25, 2:31 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 29 min |
| Jul 25, 3:01 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 44 min |
| Jul 25, 4:41 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 49 min |
| Jul 25, 4:50 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 55 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.